Alert archive / Iowa / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Jul 15, 2015, 11:52 PM CDT for 24 counties in Iowa. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 11:52 PM CDT (04:52 UTC)
- Expired
- Jul 16, 2015, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 24 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WGUS63 KDMX 160452 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1152 PM CDT WED JUL 15 2015 ...HEAVY RAINFALL IN SOUTHERN IOWA OVERNIGHT... IAZ057>062-070>075-081>086-092>097-161300- /O.NEW.KDMX.FF.A.0004.150716T0452Z-150716T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON...GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 1152 PM CDT WED JUL 15 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS... JASPER...POLK AND POWESHIEK. IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... AUDUBON AND GUTHRIE. * UNTIL 10 AM CDT THURSDAY * SUCCESSIVE ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN IOWA DURING THE EARLY MORNING HOURS OF THURSDAY. THESE STORMS WILL HAVE VERY HIGH RAINFALL RATES FROM TIME TO TIME WHICH MAY LEAD TO FLASH FLOODING. IN ADDITION...THE INITIAL ROUNDS OF THUNDERSTORMS MAY SATURATE THE GROUND WITH SUBSEQUENT THUNDERSTORMS ALSO PRODUCING FLASH FLOODING. * BE ESPECIALLY AWARE AT NIGHT IF FLASH FLOODING IS OCCURRING. MOST DEATHS FROM FLASH FLOODING OCCUR AT NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
528 WGUS63 KDMX 160931 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 431 AM CDT THU JUL 16 2015 ...HEAVY RAINFALL POSSIBLE OVER SOUTHERN IOWA EARLY THIS MORNING... IAZ057>062-070>075-081>086-092>097-161500- /O.CON.KDMX.FF.A.0004.000000T0000Z-150716T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON...GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 431 AM CDT THU JUL 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS...JASPER...POLK AND POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE... DECATUR...LUCAS...MADISON...MAHASKA...MARION...MONROE... RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON AND GUTHRIE. * UNTIL 10 AM CDT THIS MORNING * SUCCESSIVE ROUNDS OF THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EARLY MORNING HOURS TODAY. A FEW STORMS WILL HAVE VERY HIGH RAINFALL RATES FROM TIME TO TIME WHICH MAY LEAD TO FLASH FLOODING. IN ADDITION...THE INITIAL ROUNDS OF THUNDERSTORMS MAY SATURATE THE GROUND WITH SUBSEQUENT THUNDERSTORMS ALSO PRODUCING FLASH FLOODING. * BE ESPECIALLY AWARE AT NIGHT IF FLASH FLOODING IS OCCURRING. MOST DEATHS FROM FLASH FLOODING OCCUR AT NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
238 WGUS63 KDMX 161120 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 620 AM CDT THU JUL 16 2015 ...HEAVY RAINFALL CONTINUES OVER SOUTHERN IOWA THIS MORNING... IAZ057>062-070-071-161230- /O.CAN.KDMX.FF.A.0004.000000T0000Z-150716T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... NEWTON...GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE 620 AM CDT THU JUL 16 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS TRACKED SOUTH OF THE AREA THIS MORNING AND THE THREAT FOR FLASH FLOODING HAS DECREASED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ IAZ072>075-081>086-092>097-161500- /O.CON.KDMX.FF.A.0004.000000T0000Z-150716T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 620 AM CDT THU JUL 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAMS AND TAYLOR. * UNTIL 10 AM CDT THIS MORNING * SUCCESSIVE ROUNDS OF THUNDERSTORMS CONTINUE TO IMPACT SOUTHERN IOWA THIS MORNING. A WIDESPREAD ONE TO TWO INCHES OF RAIN FELL OVERNIGHT WITH LOCALIZED POCKETS EXCEEDING 4 INCHES. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE THE STORMS COME TO AN END LATER THIS MORNING. * BE ESPECIALLY AWARE AT NIGHT IF FLASH FLOODING IS OCCURRING. MOST DEATHS FROM FLASH FLOODING OCCUR AT NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KS
579 WGUS63 KDMX 161453 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 953 AM CDT THU JUL 16 2015 ...FLASH FLOOD WATCH EXPIRES AT 10 AM... .HEAVY RAIN HAS ENDED ACROSS THE AREA AND WHILE LIGHT RAIN AND ISOLATED STORMS MAY PERSIST AT TIMES...THE FLASH FLOODING THREAT IS DIMINISHING. IAZ072>075-081>086-092>097-161600- /O.EXP.KDMX.FF.A.0004.000000T0000Z-150716T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 953 AM CDT THU JUL 16 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA AND SOUTHWEST IOWA WILL EXPIRE AT 10 AM CDT THIS MORNING. MOST OF THE WATCH AREA RECEIVED OVER TWO INCHES OF RAINFALL OVERNIGHT...WITH SOME LOCATIONS REPORTING OVER FOUR INCHES. HOWEVER...MOST OF THE RAIN HAS ENDED AND FLOOD WATERS WILL SOON BEGIN TO SLOWLY RECEDE. $$ LEE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 15, 3:28 PM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Jul 15, 3:28 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT WED JUL 15 2015 .SHORT TERM /TONIGHT/... ISSUED AT 327 PM CDT WED JUL 15 2015 CHALLENGING FORECAST FOR THE OVERNIGHT. TWO DISTINCT VORTICITY MAXIMUM OVER THE REGION THIS AFTERNOON...ONE ASSOCIATED WITH THE H500 SHORTWAVE IN EASTERN NEBRASKA AND THE OTHER FARTHER SOUTH OVER NORTHWEST MISSOURI. TO COMPLICATE MATTERS A WEAK SFC LOW AND TROUGH EXTEND FROM SOUTH CENTRAL NEBRASKA TO NORTHEAST IOWA. SYNOPTIC SCALE MODELS HAVE BEEN FAIRLY CONSISTENT WITH FORCING INCREASING OVER WEST CENTRAL TO NORTHEAST IOWA BY 12Z...FOCUSING AN EXPANDING AREA OF MODERATE TO HEAVY RAINFALL IN THIS LOCATION. OF THESE THE EURO HAS TRENDED SLIGHTLY FARTHER SOUTH WITH WIDESPREAD COVERAGE OF RAINFALL. THE HRRR IS CONCENTRATING THE LIONS SHARE OF FORCING OVER SOUTHERN IOWA TONIGHT...RIGHT ON THE NORTHERN EDGE OF MORE ROBUST INSTABILITY. WITH BOTH VORT MAXES PLAYING A ROLE IN THE OVERNIGHT FORECAST...IT LOOKS LIKE AN AREA OF MODERATE TO POTENTIALLY LOCALLY HEAVY RAINFALL WILL OCCUR FROM WEST CENTRAL TOWARD NORTHEAST WITH A SECONDARY MAXIMUM OVER THE SOUTHERN SECTIONS SOUTH OF INTERSTATE 80...EAST TO ABOUT I35 AGAIN THIS AREA COULD SEE LOCALLY HEAVY RAINFALL. WITH THE MAXIMUM INSTABILITY SOUTH OF IOWA NOW...THE SOUTHERN AREAS SHOULD FILL IN LATER THIS EVENING AS THE H850 LOW LEVEL JET OF 30 TO 40KT INCREASES AFTER 03-04Z. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO NEARLY 2 INCHES BY 06Z OVER MUCH OF THE REGION WITH WARM CLOUD DEPTHS IN EXCESS OF 13KFT...PROMOTING EFFICIENT RAINFALL PROCESSES. THE DAY1 CONVECTIVE OUTLOOK HAS BEEN INCREASED FOR A SLIGHT RISK ACROSS THE SOUTH WITH SOME POTENTIAL FOR SEVERE STORMS SOUTHWEST/WEST THROUGH THE EVENING HOURS...THOUGH MAIN CONCERNS REMAIN POTENTIAL FOR LOCALLY HEAVY RAINFALL. WITH FLASH FLOOD GUIDANCE BETWEEN 2 TO 3 INCHES PER 3 HOURS OVER THE WEST/SOUTHWEST...WE MAY SEE SOME LOCALIZED FLASH FLOODING OVER PORTIONS OF WESTERN/SOUTHWEST SECTIONS TONIGHT. FOR NOW HAVE HELD OFF ON HEADLINES DUE TO SOME UNCERTAINTIES IN THE DEVELOPMENT OF CONVECTION AND EVENTUAL EVOLUTION. LOWS WILL HOLD IN THE UPPER 60S TO LOWER 70S WITH UNCOMFORTABLE DEW POINTS NEAR THE SAME VALUES. WINDS WILL INCREASE A BIT FROM THE SOUTH DURING THE OVERNIGHT HOURS. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 327 PM CDT WED JUL 15 2015 THE STORM SYSTEM SET TO AFFECT THE AREA TONIGHT...AS DISCUSSED AT LENGTH IN THE SHORT TERM SECTION ABOVE...WILL CLEAR OUT TO THE EAST ON THURSDAY MORNING. LARGE SCALE MODELS ARE A BIT SLOWER WITH THIS CLEARING...WHILE THE HIGH RESOLUTION MODELS ARE SOMEWHAT FASTER WHICH IS MORE CONSISTENT WITH CLIMATOLOGY IN THIS SYNOPTIC SET UP. FURTHERMORE THERE ARE INDICATIONS THAT A WEAK UPPER IMPULSE MOVING IN BEHIND THE INITIAL WAVE...COMBINED WITH AFTERNOON DESTABILIZATION AND LINGERING OUTFLOW BOUNDARIES FROM MORNING CONVECTION...MAY LEAD TO SOME ISOLATED STORM REDEVELOPMENT LATE IN THE DAY OR THURSDAY EVENING. AS A RESULT OF ALL OF THESE FACTORS...MAINTAINED A FAIRLY RAPID CLEARING OF HIGHER POPS TO THE EAST ON THURSDAY MORNING BUT HELD SOME LOWER POPS BACK IN THE SOUTH AND WEST AT TIMES MAINLY THURSDAY EVENING. ALSO MAINTAINED SOME FOG MENTION LATE THURSDAY NIGHT/EARLY FRIDAY MORNING GIVEN THE LIGHT AND VARIABLE WINDS EXPECTED ALONG WITH CLEARING SKIES AND WET GROUND/HIGH DEWPOINTS. BY FRIDAY SOUTHERLY SURFACE WINDS WILL RETURN TO THE AREA...WITH 500 MB FLOW TURNING TO WEST SOUTHWEST AND A FRONTAL BOUNDARY DEVELOPING WELL TO OUR NORTHWEST ACROSS SOUTH DAKOTA AND MINNESOTA. THIS BOUNDARY WILL LIKELY PROVIDE THE IMPETUS FOR THUNDERSTORM DEVELOPMENT FRIDAY EVENING AND FRIDAY NIGHT...BUT THIS SHOULD LARGELY STAY NORTH OF OUR FORECAST AREA. ALSO...THERE MAY BE SOME PEAK HEATING STORM DEVELOPMENT ACROSS OUR AREA IN THE WARM SECTOR FRIDAY AFTERNOON AND EVENING...HOWEVER A GENERAL LACK OF FORCING OR FOCUS MECHANISM PROHIBIT INTRODUCING POPS AT THIS TIME. FRIDAY WILL ALSO SEE A RETURN OF MORE HEAT AND HUMIDITY...AS LOW LEVEL WARM AIR AND MOISTURE ADVECTION BENEATH INCREASING TEMPERATURES ALOFT PROMOTE HIGH TEMPERATURES IN THE LOWER 90S WITH HEAT INDEX VALUES APPROACHING 100 LATE IN THE DAY. SATURDAY WILL BE QUITE SIMILAR...WITH HOT AND HUMID CONDITIONS AND A LOW CHANCE OF WARM SECTOR THUNDERSTORMS THAT WOULD BE ISOLATED IF THEY DEVELOP. FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT THE FORECAST WILL BE DOMINATED BY THE APPROACH AND PASSAGE OF THE AFOREMENTIONED FRONTAL BOUNDARY FROM NORTHWEST TO SOUTHEAST. A WARM AND VERY UNSTABLE AIRMASS AHEAD OF THE FRONT WILL PROMOTE VIGOROUS THUNDERSTORM DEVELOPMENT PARTICULARLY SUNDAY AFTERNOON AND EVENING...WITH BULK SHEAR FORECASTS CERTAINLY SUPPORTING SOME SEVERE WEATHER THREAT WITH THE ADVANCING FRONTAL ZONE. HOWEVER...SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS PASSAGE REMAIN AMONG THE VARIOUS MODELS. THE ECMWF HAS BEEN STICKING TO ITS GUNS FOR THE LAST THREE RUNS WITH A MUCH FASTER PASSAGE AND THE GFS HAS BEEN SLOWLY COMING AROUND IN THAT DIRECTION. IF THIS OCCURS...IT WOULD RESULT IN SOMEWHAT COOLER HIGHS SUNDAY AND SHIFT ANY SEVERE WEATHER POTENTIAL MORE ACROSS SOUTHERN AND EASTERN IOWA RATHER THAN FURTHER NORTHWEST. FOR NOW THE UNCERTAINTY IN THIS EVOLUTION RESULTS IN SEVERAL PERIODS OF CHANCE POPS WITH NO LIKELIES INTRODUCED AS OF YET...BUT ONCE THE DETAILS OF TIMING BECOME CLEARER THEN HIGHER POPS WILL NEED TO BE INTRODUCED IN ONE OR MORE OF THE PERIODS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND SUNDAY HIGH TEMPERATURES MAY NEED TO BE ADJUSTED FURTHER AS WELL. AS ROUGHLY ZONAL STEERING FLOW PERSISTS INTO EARLY NEXT WEEK TEMPERATURES BEHIND THE SUNDAY COOL FRONT WILL SLOWLY MODERATE AND LOW RAIN CHANCES WILL PERSIST. GIVEN THE DIFFICULTY IN PREDICTING ANY SUBTLE IMPULSES TYPICALLY MOVING THROUGH SUCH FLOW AT THIS TIME RANGE...HAVE MAINTAINED ONLY LOW POPS AT TIMES IN THE LATTER PART OF THE EXTENDED FORECAST PERIOD. && .AVIATION...15/18Z ISSUED AT 1247 PM CDT WED JUL 15 2015 REMNANT MODERATE SHOWERS MOVING ACROSS THE AREA FROM THE SOUTHWEST AS MCV CONTINUES TO GENERATE MORE SHOWERS WEST. ACROSS THE EAST CIGS REMAIN MVFR NEAR KALO AND KOTM...WITH SOME IMPROVEMENT AFT 19Z. MCV EXPECTED TO EXPAND PRECIP SHIELD TONIGHT WITH IFR/MVFR CIGS AND POTENTIAL FOR +SHRA AND TSRA THROUGH 13Z ACROSS THE REGION. FAVORED AREAS REMAIN NORTH SITES...HOWEVER MESO MODELS OFFERING DIFFERING SOLNS EVEN NOW WHICH MAY RESULT IN SOME SOUTHWARD SHIFT OF HEAVY RAIN/LOWER CONDITIONS AXIS IN THE NEXT TAF PACKAGE./REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...LEE AVIATION...REV
Hazardous weather outlook, Jul 15, 4:08 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 408 PM CDT WED JUL 15 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 408 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TONIGHT. A FEW STORMS COULD BE STRONG TO SEVERE...HOWEVER THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL POSSIBLY LEADING TO FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL GRADUALLY CLEAR OUT TO THE EAST ON THURSDAY. LOW THUNDERSTORM CHANCES WILL THEN RETURN AT TIMES FROM THURSDAY NIGHT THROUGH SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW DURING THIS TIME. AROUND SUNDAY THUNDERSTORM CHANCES WILL INCREASE WITH SOME POTENTIAL FOR SEVERE WEATHER...BUT THE TIMING OF STORMS AND PROBABILITY OF SEVERE WEATHER REMAIN UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LEE
In the hours before
Special weather statement, Jul 15, 10:12 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1012 PM CDT WED JUL 15 2015
IAZ081-092-093-160415-
TAYLOR IA-RINGGOLD IA-ADAMS IA-
1012 PM CDT WED JUL 15 2015
...THUNDERSTORMS WITH HEAVY RAINGFALL...
AT 1011 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
VILLISCA TO 5 MILES WEST OF BEDFORD...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LAKE ICARIA...NEW MARKET...BLOCKTON...GRAVITY...
NODAWAY...SHARPSBURG...CONWAY...CARBON...ATHELSTAN...CORNING
MUNICIPAL AIRPORT...LAKE OF THREE FIRES STATE PARK...BEDFORD
MUNICIPAL AIRPORT AND LAKE ICARIA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4058 9492 4073 9491 4073 9493 4087 9493
4106 9492 4112 9478 4058 9439 4057 9439
TIME...MOT...LOC 0311Z 256DEG 16KT 4090 9505 4066 9483
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:12 PM CDT | Special Weather Statement | DMX | Taylor | 63 min |
| Jul 16, 5:44 AM CDT | Flash Flood Warning | DMX | Taylor | 6 hr |
| Jul 16, 6:47 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 42 hr |
| Jul 16, 10:05 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 52 hr |
| Jul 16, 10:05 AM CDT | River Flood Warning | DMX | Davis, Wapello | 61 hr |
| Jul 16, 5:21 PM CDT | Tornado Warning | DMX | Story | 18 min |
Nearby
Flash Flood Watches in Iowa, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.